Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Fighting Nausea
    avatar
    Imissnormal posted:
    In my first week of triple therapy and having a tough time with nausea. Doc has prescribed Phenergin but it just makes me sleepy and dehydrated, but not much help with nausea. Just the thought of food makes me gag. Ginger ale helps a little. Any other suggestions?

    Also, not sure what to do if I throw up soon after taking the meds.
    Reply
     
    avatar
    lovinglife1951 responded:
    In my 3rd week of triple therapy. Also nauseous but still able to eat. Hardest part is getting down 20gms of fat 3x a day before the Incivek. Luckily, I like Eggnog which has 20gm in 1 cup and is so easy to down, especiall at my 11pm dose. I hope you find some releif. It helps me to think that this is only for 12 weeks and then I'm just on the Pegysis & Ribavarin (which has not given me nausea in the past).
    Good luck to you.
     
    avatar
    Melissa Palmer, MD responded:
    RibaPak has been shown to be associated with less nausea than ribavirin pills and is less pill burden. Reglan or antinausea suppositories may help.
     
    avatar
    billm57 responded:
    peppermint papaya chamomile cumin and slippery elm help nausea as does apple cider vinegar with honey at bedtime - pepto bismol and cola syrup can too
     
    avatar
    Scamper12 responded:
    Crackers with no salt, helps to soak up the acids and it help me both times on treatment.
     
    avatar
    An_241910 replied to Melissa Palmer, MD's response:
    Hi Dr.,thank you for treating me in these past years.I've finished my incivek thearpy,started AUG.22,and still show 0 on virus count,I continue on inject. of Pegas weekly but had to discontinue Ribavarin due to severe side affects.I contiue thearpy with Dr.Berstein but his opinon is that without Ribavarin the virus is likely to return.What is your opinion and if I have to stop all drug thearpy,and if and when the virus returns will it come back stronger and more agresive than ever.My battle is with the severe side affects which totaly disable me,and with the insurance company who do not want to pay for the Procrit inject.which helps greatly with tolerating the thearpy.Also is there any other form of Ribavarin that I might be able to tolerate better. Any advice is greatly apreciated.Thank you for all your help.Tommy Pampi____a,former greatfull patient.
     
    avatar
    Melissa Palmer, MD replied to An_241910's response:
    RibaPak is a more easily tolerated form of ribavirin for many people. The chances of the virus returning are higher once ribavirin ( of any form) is discontinued. Typically insurances will cover Procrit if administered by a hematologist.
     
    avatar
    bb2323 replied to lovinglife1951's response:
    That was my experience too - no nausea once I finished the Telaprevir (Incivek) after 12 weeks.

    I have been done with the the treatment of Telaprevir, Interferon and Ribavirin now for almost 3 months and feel way better. I still have rashes, and itch a fair amount, but that is the main remaining symptom. Even my eye problem (worsening vision) returned to normal.

    Soon I will get my 3 month follow-up blood tests, and I presume any trace of the virus will still be undetectable - given how much better I feel.

    I sympathize with anyone on Telaprevir - I now know it's a rough go, much harder than after 12 weeks when I was on just Interferon and Ribavirin.

    lovinglife1951, I found avocados a great source of good fat - about 28 grams worth in a California avocado (Haas variety). Also, 8 Brazil nuts, or 25 cashews, etc...

    Imissnormal, I was prescribed something for nausea too and it seemed to help a little bit. After about 6 weeks, the nausea was not nearly as bad as a first. I also would just make myself vomit if it got too bad, by sticking my fingers down my throat. Disgusting but it definitely helped. As I said above, once I finished Telaprevir, the nausea ended pretty much immediately.

    The best to you both!
     
    avatar
    2bnlitend responded:
    I too was prescribed Phenergan (gen: Promethazine) for nausea, but am fortunate enough not to get sleepy (I cut the pill in half and took half in the morning and half in the evening with my Riba dose.

    I am no longer taking it as the nausea seems to have subsided. Any that shows up now is because I didn't have enough food in me belly when I take my Riba.


    Helpful Tips

    Knowing your vitamins
    As many of you have heard pro-biotics are extremely important to good intestinal health. As is Zinc. I think that it is really important to ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.